Nonsmooth Evolution Problems

  • D. Motreanu
  • V. Rădulescu
Part of the Nonconvex Optimization and Its Applications book series (NOIA, volume 67)

Abstract

In this Chapter one discusses existence, uniqueness, Lipschitz continuous dependence on initial conditions and stability of solutions for different evolution initial value problems written in the form of variational inequalities or equalities. Section 1 concerns the study of the Cauchy problem for a first order dynamical variational inequality. Section 2 contains an existence result for the solutions of a Cauchy problem for a second order evolution variational equation. In Section 3 one presents stability, asymptotic stability and unstability results for first order evolution variational inequalities.

Keywords

Cauchy Problem Variational Inequality Maximal Monotone Real Hilbert Space Maximal Monotone Operator 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    C. Baiocchi and A. Capelo, Variational and Quasivariational Inequalities. Applications to Free Boundary Problems, John Wiley and Sons, New York, 1984.MATHGoogle Scholar
  2. [2]
    H. Brézis, Problèmes unilatéraux, J. Math. Pures Appl. 51 (1972), 1–168.MathSciNetGoogle Scholar
  3. [3]
    H. Brézis, Opérateurs Maximaux Monotones et Semi-groupes de Contractions dans les Espaces de Hilbert, North Holland, Amsterdam, 1973.MATHGoogle Scholar
  4. [4]
    B. Brogliato, Absolute stability and the Lagrange-Dirichlet theorem with monotone multivalued mappings, Internal Report, INRIA Rhônes-Alpes, 2002.Google Scholar
  5. [5]
    O. Chau, D. Motreanu and M. Sofonea, Quasistatic frictional problems for elastic and viscoelastic materials, Appl. Math. 47 (2002), 341–360.MathSciNetMATHCrossRefGoogle Scholar
  6. [6]
    C. Ciulcu, D. Motreanu and M. Sofonea, Analysis of an elastic contact problem with slip dependent coefficient of friction, Math. Inequal. Appl. 4 (2001), 465479.Google Scholar
  7. [7]
    C. Corneschi, T.-V. Hoarau-Mantel and M. Sofonea, A quasistatic contact problem with slip dependent coefficient of friction for elastic materials, J. Appl. Anal. 8 (2002), 59–80.MathSciNetCrossRefGoogle Scholar
  8. [8]
    G. Duvaut and J. L. Lions, Inequalities in Mechanics and Physics, Springer-Verlag, Berlin, 1976.MATHCrossRefGoogle Scholar
  9. [9]
    D. Goeleven, D. Motreanu and V. V. Motreanu, On the stability of stationary solutions of first order evolution variational inequalities, Adv. Nonlinear Var. Inequal. 6 (2003), to appear.Google Scholar
  10. [10]
    W. Han and M. Sofonea, Quasistatic Contact Problems in Viscoelasticity and Viscoplasticity,Studies in Advanced Mathematics, American Mathematical Society-International Press, to appear.Google Scholar
  11. [11]
    D. Kinderlehrer and G. Stampacchia, An Introduction to Variational Inequalities and Their Applications, Academic Press, New York/London/Toronto/Sydney/San Francisco, 1980.MATHGoogle Scholar
  12. [12]
    J.A.C. Martins, S. Barbarin, M. Raous and A.P. da Costa, Dynamic stability of finite dimensional linearly elastic systems with unilateral contact and Coulomb friction, Comput. Methods Appl. Mech. Eng. 177 (1999), 289–328.MATHCrossRefGoogle Scholar
  13. [13]
    A. Matei, V.V. Motreanu and M. Sofonea, A quasistatic antiplane contact problem with slip dependent friction, Adv. Nonlinear Var. Inequal. 4 (2001), 1–21.MathSciNetMATHGoogle Scholar
  14. [14]
    D. Motreanu and M. Sofonea, Evolutionary variational inequalities arising in quasistatic frictional contact problems for elastic materials, Abstr. Appl. Anal. 4 (1999) 255–279.MathSciNetMATHCrossRefGoogle Scholar
  15. [15]
    D. Motreanu and M. Sofonea, Quasivariational inequalities and applications in frictional contact problems with normal compliance, Adv. Math. Sci. Appl. 10 (2000), 103–118.MathSciNetMATHGoogle Scholar
  16. [16]
    D. Motreanu and M. Sofonea, Second order variational equations and applications in dynamic contact problems for elastic materials, preprint.Google Scholar
  17. [17]
    P. Quittner, On the principle of linearized stability for variational inequalities, Math. Ann. 283 (1989), 257–270.MathSciNetMATHCrossRefGoogle Scholar
  18. [18]
    P. Quittner, On the stability of stationary solutions of parabolic variational inequalities, Czech. Math. J. 40 (1990), 472–474.MathSciNetGoogle Scholar
  19. [19]
    P. Quittner, An instability criterion for variational inequalities, Nonlinear Anal. 15 (1990), 1167–1180.MathSciNetMATHCrossRefGoogle Scholar
  20. [20]
    N. Rouche and J. Mawhin, Equations Différentielles Ordinaires, Tome 2, Masson and Cie, Paris, 1973.MATHGoogle Scholar
  21. [21]
    K. Tsilika, Study of an adhesively supported von Krmn plate. Existence and bifurcation of the solutions, in: Nonsmooth/nonconvex mechanics (Blacksburg, VA, 1999), 411–425, Nonconvex Optim. App1. 50, Kluwer Acad. Publ., Dordrecht, 2001.Google Scholar
  22. [22]
    K. Tsilika, Buckling of a von Krmn plate adhesively connected to a rigid support allowing for delamination: existence and multiplicity results, J. Global Optim. 17 (2000), 387–402.MathSciNetMATHCrossRefGoogle Scholar
  23. [23]
    K. Tsilika, On the buckling of an adhesively supported beam. A resonant eigen-value problem for a hemivariational inequality, Numer. Funct. Anal. Optim. 23 (2002), 217–225.MathSciNetMATHCrossRefGoogle Scholar
  24. [24]
    R. U. Verma, Nonlinear variational inequalities on convex subsets of Banach spaces, Appl. Math. Lett., 10 (1997), 25–27.MATHCrossRefGoogle Scholar
  25. [25]
    R. U. Verma, On monotone nonlinear variational inequalities problems, Comment. Math. Univ. Carolinae 39 (1998), 91–98.MATHGoogle Scholar
  26. [26]
    D. Vola, M. Raous and J.A.C. Martins, Friction and instability of steady sliding: squeal of a rubber/glass contact, Int. J. Numer. Methods Eng. 46 (1999), 1699–1720.MathSciNetMATHCrossRefGoogle Scholar
  27. [27]
    E. Zeidler, Nonlinear Functional Analysis and its Applications, I: Fixed-Point Theorems, Springer-Verlag, New York, 1986.MATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2003

Authors and Affiliations

  • D. Motreanu
    • 1
  • V. Rădulescu
    • 2
  1. 1.Department of MathematicsUniversity of PerpignanPerpignanFrance
  2. 2.Department of MathematicsUniversity of CraiovaCraiovaRomania

Personalised recommendations